Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 187, NWS Fort Worth, TX

May 28, 2021Eastland County, Erath County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 28, 2021, 11:57 AM CDT for Eastland County, Erath County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 11:57 AM CDT (16:57 UTC)
Expired
May 28, 2021, 12:21 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Eastland County, TX, Erath County, TX

The radar

The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-386 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WUUS54 KFWD 281657
SVRFWD
TXC133-143-281800-
/O.NEW.KFWD.SV.W.0187.210528T1657Z-210528T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1157 AM CDT Fri May 28 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northwestern Erath County in north central Texas...
  Northeastern Eastland County in north central Texas...

* Until 100 PM CDT.

* At 1157 AM CDT, a severe thunderstorm was located 5 miles 
  northeast of Gorman, or 15 miles southeast of Ranger, moving 
  northeast at 20 mph.

  HAZARD...Ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Gorman and Huckabay. 

This includes Interstate 20 between mile markers 355 and 368.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3251 9860 3251 9814 3222 9835 3222 9853
      3226 9855 3222 9863 3222 9872
TIME...MOT...LOC 1657Z 221DEG 16KT 3230 9857 

HAIL...1.50IN
WIND...<50MPH
$$

Dunn
2 follow-up statements
488 
WWUS54 KFWD 281712
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1212 PM CDT Fri May 28 2021

TXC133-143-281800-
/O.CON.KFWD.SV.W.0187.000000T0000Z-210528T1800Z/
Erath TX-Eastland TX-
1212 PM CDT Fri May 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHWESTERN ERATH AND NORTHEASTERN EASTLAND COUNTIES...

At 1212 PM CDT, a severe thunderstorm was located 10 miles west of 
Huckabay, or 15 miles southeast of Ranger, moving northeast at 20 
mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is possible.

Locations impacted include...
Huckabay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3251 9860 3251 9814 3222 9835 3222 9853
      3226 9855 3228 9862
TIME...MOT...LOC 1712Z 224DEG 16KT 3233 9848 

HAIL...1.00IN
WIND...<50MPH
 
$$

Dunn
062 
WWUS54 KFWD 281721
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1221 PM CDT Fri May 28 2021

TXC133-143-281731-
/O.CAN.KFWD.SV.W.0187.000000T0000Z-210528T1800Z/
Erath TX-Eastland TX-
1221 PM CDT Fri May 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ERATH AND
NORTHEASTERN EASTLAND COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However gusty winds
and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and north central Texas.

LAT...LON 3251 9860 3251 9814 3222 9835 3222 9853
      3226 9855 3228 9862
TIME...MOT...LOC 1720Z 221DEG 16KT 3236 9845 

$$

Dunn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:59 AM CDT, 5 hours 58 minutes earlier.

Area forecast discussion, May 28, 5:59 AM CDT, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
559 AM CDT Fri May 28 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Today and tonight/

Thunderstorms accompanied a southward moving cold front and
outflow boundaries overnight as they encountered moist and
unstable air in place across North Texas. Some storms were ongoing
east of the I-35 corridor early this morning with some locally
heavy rainfall and frequent lightning. Most of this activity
should weaken after sunrise with the loss of the low level jet,
however, daytime heating and the arrival of a subtle mid level
shortwave should spark additional convection this afternoon and
evening. We will keep the highest PoPs across our Central Texas
zones, but the entire region has at least some chance of seeing a
thunderstorm today. There will be a potential for some strong to
severe storms due to the amount of instability and shear expected,
but the favored area will all hinge on exactly where the front
ends up this afternoon. Thunderstorm chances will continue tonight
with some isentropic upglide, especially across the southwest
zones.

Even though clouds will be abundant today, temperatures should
still manage to make it into the 80s for most locations. Lingering
clouds and very little in the way of cold air advection behind the
front will keep overnight lows generally in the 60s.

79

&&

.LONG TERM... /Issued 338 AM CDT Fri May 28 2021/
/Saturday Onward/

The extended portion of the forecast continues to be unsettled
given the overall weather pattern in place across the United
States. Rain chances will be heavily dependent on previous days'
convection, therefore, pinpointing location of highest
precipitation remains a bit uncertain.

As we start the day on Saturday, a boundary will likely be in
place from the Texas Panhandle down toward Central Texas. Areas
north and northeast of the boundary will likely remain fairly dry
and subsident throughout much of the day. Areas south and
southwest of this boundary, however, will be in an unstable, warm
and humid airmass. This could lead to a few showers and storms in
the afternoon. All rain chances should be ending by sunset,
leaving behind a precipitation free night.

Another shortwave will be moving across the Southern Plains on
Sunday, likely firing off additional storms across West Texas and
the Panhandle. These storms will likely make a run for our western
counties later in the afternoon and evening, but with little
instability to sustain the convection, storms should gradually
decay. A similar scenario will occur on Monday, but the
shortwave's trajectory will likely push much of the precipitation
out of North and Central Texas and into Oklahoma.

The highest rain chances will likely arrive late Monday night
through the first half of Tuesday. A cold front will be pushing
southward as a shortwave moves overhead. Sufficient forcing for
ascent, coupled with plentiful moisture should lead to fairly
widespread precipitation. With the potential for heavy rain,
saturated soils from the days of rain will cause quick runoff once
again renewing the flooding potential.

Ensembles are in fairly good agreement with a deep trough or even
a cut-off low developing just south of Arizona the latter half of
next week. This is likely to continue the shortwave train through
the end of the week, periodically raising precipitation chances.
On a positive note, high temperatures the rest of the week should
run between 5-15 degrees below normal for this time of the year.

Hernandez

&&

.AVIATION... /NEW/
/12Z TAFs/

The primary aviation weather concern through Saturday morning will
be thunderstorm timing/placement and MVFR/IFR ceilings this
morning early Saturday morning.

The overnight convection continues to slide southeast of the
Metroplex TAF sites and will have no immediate impacts at the
terminals this morning. It does appear that additional convection
will fire on a weak cold front across Central Texas later today,
keeping the best thunderstorm potential at ACT this afternoon/evening.
North of the boundary, thunderstorms will also be possible this
afternoon/evening as a weak mid level shortwave interacts with
moist and unstable air. Therefore, we will keep VCTS mentioned in
the Metroplex TAFs between 22Z and 01Z.

Otherwise, MVFR/high end IFRE ceilings across Central Texas this
morning should temporarily reach the Metroplex TAF sites between
about 12Z and 16Z. Ceilings should lift above 3000 ft before
midday and remain VFR between 3500 and 5000 ft through late this
evening. MVFR ceilings should likely return early Saturday
morning.

Wind direction will be a bit tricky due to the the numerous
outflow boundaries currently in place and expected later today as
well as the strength of the front. But overall expect an east to
northeast wind at speeds generally less than 10 knots. The
exception to this will be at ACT where the wind should be more
southeasterly this morning until the front slides through.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    84  65  78  65  80 /  40  40  30   0  10
Waco                85  68  79  66  79 /  40  60  50   5  10
Paris               81  61  76  59  75 /  10  20  10   0   5
Denton              81  61  76  62  78 /  40  30  20   5  20
McKinney            82  63  77  62  78 /  40  30  20   0  10
Dallas              85  67  79  66  80 /  40  40  30   0  10
Terrell             83  64  77  62  78 /  40  40  30   0   5
Corsicana           84  67  79  65  80 /  50  60  50   5   5
Temple              85  66  79  65  80 /  40  60  60   5  10
Mineral Wells       82  63  77  64  78 /  60  50  30   5  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 28, 6:19 AM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
619 AM CDT Fri May 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
619 AM CDT Fri May 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

There will be a threat for strong to severe storms today southeast of
I-20 and west of I-35. Large hail, damaging winds and flooding will
be a threat. Additional storms will be possible overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Additional thunderstorms are possible through the first half of next
week. Any storms during this time period could contain strong wind
gusts and heavy rainfall that may result in flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 28, 8:00 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 AM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     9 NW PONDER             33.25N 97.41W
05/28/2021                   WISE               TX   PUBLIC

            SOCIAL MEDIA REPORT SEVERAL LARGE TREES
            UPROOTED OR LARGE BRANCHES DOWN IN DENTON
            CREEK FARMS AND IN A NEARBY NEIGHBORHOOD.
            TIME ESTIMATED BY RADAR.

&&
Local storm report, May 28, 9:25 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     TSTM WND DMG     5 N DECATUR             33.30N 97.59W
05/28/2021                   WISE               TX   PUBLIC

            SOCIAL MEDIA REPORT OF SEVERAL TREES
            UPROOTED OR LARGE BRANCHES DOWN 5 MILES
            NORTH OF DECATUR. TIME ESTIMATED BY RADAR.

&&
Special weather statement, May 28, 10:02 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1002 AM CDT Fri May 28 2021

TXZ130-281515-
Erath TX-
1002 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ERATH COUNTY UNTIL 1015
AM CDT...

At 1002 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dublin, moving east at 20 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Stephenville and Dublin.

LAT...LON 3227 9841 3224 9805 3203 9811 3211 9845
TIME...MOT...LOC 1502Z 284DEG 17KT 3217 9835

Dunn
Special weather statement, May 28, 10:42 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1042 AM CDT Fri May 28 2021

TXZ129-141-281600-
Comanche TX-Eastland TX-
1042 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EASTLAND AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 1100 AM CDT...

At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Rising Star, or 20 miles northwest of Comanche, moving
east at 10 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Rising Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3217 9897 3218 9861 3189 9863 3195 9884
      3208 9893 3208 9899
TIME...MOT...LOC 1542Z 275DEG 10KT 3207 9884

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:20 PM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall24 hr
May 27, 8:20 PM CDTRiver Flood WarningFWDHunt37 hr
May 27, 10:39 PM CDTSpecial Weather StatementFWDCooke, Grayson21 min
May 27, 10:57 PM CDTSpecial Weather StatementFWDMontague48 min
May 27, 11:12 PM CDTSpecial Weather StatementFWDGrayson48 min
May 27, 11:43 PM CDTSpecial Weather StatementFWDDelta, Fannin, Grayson, Lamar47 min
May 27, 11:46 PM CDTSpecial Weather StatementFWDCooke, Montague44 min
May 28, 12:20 AM CDTSpecial Weather StatementFWDCollin, Delta, Hopkins, Hunt, Rains, Rockwall55 min
May 28, 12:31 AM CDTSpecial Weather StatementFWDCooke44 min
May 28, 1:14 AM CDTSpecial Weather StatementFWDHopkins, Hunt, Kaufman, Rains, Rockwall, Van Zandt61 min
May 28, 1:20 AM CDTSpecial Weather StatementFWDMontague55 min
May 28, 2:06 AM CDTSevere Thunderstorm WarningFWDWise36 min
May 28, 2:31 AM CDTSevere Thunderstorm WarningFWDDenton37 min
May 28, 3:14 AM CDTSpecial Weather StatementFWDCollin31 min
May 28, 9:54 AM CDTRiver Flood WarningFWDCollin11 hr
May 28, 10:02 AM CDTSpecial Weather StatementFWDErath13 min
May 28, 10:42 AM CDTSpecial Weather StatementFWDComanche18 min
May 28, 10:47 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland43 min
May 28, 11:11 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland49 min
May 28, 11:40 AM CDTSevere Thunderstorm WarningFWDComanche50 min
May 28, 11:44 AM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton61 min
May 28, 11:52 AM CDTFlash Flood WarningFWDComanche113 min
May 28, 12:10 PM CDTSevere Thunderstorm WarningFWDComanche65 min
May 28, 12:47 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills58 min
May 28, 1:04 PM CDTSpecial Weather StatementFWDMcLennan26 min
May 28, 1:21 PM CDTSevere Thunderstorm WarningFWDMcLennan54 min
May 28, 1:26 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas79 min
May 28, 1:43 PM CDTSevere Thunderstorm WarningFWDHamilton32 min
May 28, 2:00 PM CDTAreal Flood AdvisoryFWDComanche3 hr
May 28, 2:32 PM CDTAreal Flood AdvisoryFWDHood, Somervell3 hr
May 28, 2:44 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, McLennan61 min
May 28, 2:51 PM CDTFlash Flood WarningFWDMcLennan3 hr
May 28, 3:10 PM CDTSpecial Weather StatementFWDEastland35 min
May 28, 3:32 PM CDTAreal Flood AdvisoryFWDCoryell, Hamilton7 hr
May 28, 3:40 PM CDTSpecial Weather StatementFWDHill20 min
May 28, 3:43 PM CDTSpecial Weather StatementFWDFalls47 min
May 28, 3:49 PM CDTSpecial Weather StatementFWDCoryell26 min
May 28, 3:52 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 28, 4:18 PM CDTSpecial Weather StatementFWDFalls57 min
May 28, 4:21 PM CDTSpecial Weather StatementFWDLampasas, Mills54 min
May 28, 4:27 PM CDTAreal Flood AdvisoryFWDBosque, Hill, Johnson2 hr
May 28, 4:33 PM CDTAreal Flood AdvisoryFWDFalls6 hr
May 28, 4:37 PM CDTSpecial Weather StatementFWDBell38 min
May 28, 5:01 PM CDTSpecial Weather StatementFWDHamilton29 min
May 28, 5:15 PM CDTSpecial Weather StatementFWDRobertson45 min
May 28, 5:46 PM CDTAreal Flood AdvisoryFWDMilam, Robertson5 hr
May 28, 5:49 PM CDTAreal Flood WarningFWDMcLennan3 hr
May 28, 5:55 PM CDTSpecial Weather StatementFWDMcLennan50 min
May 28, 6:04 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
May 28, 6:56 PM CDTRiver Flood WarningFWDCoryell18 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.